Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 26, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 11, 2015, 11:21 AM CDT for Appanoose County, Iowa. It took effect at Jul 11, 2015, 6:24 PM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2015, 11:21 AM CDT (16:21 UTC)
- In effect from
- Jul 11, 2015, 6:24 PM CDT
- Expired
- Jul 13, 2015, 11:30 AM CDT
- In force
- 41 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Appanoose County, IA
The radar
The Des Moines radar (KDMX), 140 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Moulton (MOLI4).
- Action stage
- 33 ft
- Minor stage
- 36 ft
- Moderate stage
- 37 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06904010, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
460
WGUS43 KDMX 111621
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1121 AM CDT SAT JUL 11 2015
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...
Chariton River...
Affecting the following counties in Iowa...Appanoose
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC007-121621-
/O.NEW.KDMX.FL.W.0026.150711T2324Z-150713T1630Z/
/MOLI4.1.ER.150711T2324Z.150712T0600Z.150712T1630Z.NO/
1121 AM CDT SAT JUL 11 2015
...Flood Warning in effect until midday Sunday...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Chariton River near Moulton...or From Rathbun Dam...to Shoal
Creek near Livonia...Missouri.
* Until midday Sunday.
* At 10:45 AM Saturday the stage was 33.1 feet...or 2.9 feet below
Flood Stage.
* Flood Stage is 36.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this afternoon. Continue rising to
36.8 feet...or 0.8 feet above Flood Stage...after midnight
tonight. Go below Flood Stage midday Sunday.
* Impact...At 35.5 feet...Water affects 285th Avenue near Sedan
Bottoms...or just east of the intersection of 285th Avenue and
570th Street.
&&
LAT...LON 4059 9275 4082 9291 4084 9286 4059 9265
4059 9275
$$1 follow-up statement
340
WGUS83 KDMX 120140
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT SAT JUL 11 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Chariton River...
Affecting the following counties in Iowa...Appanoose
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC007-120210-
/O.CAN.KDMX.FL.W.0026.000000T0000Z-150713T1630Z/
/MOLI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
840 PM CDT SAT JUL 11 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Chariton River near Moulton...or From Rathbun Dam...to Shoal
Creek near Livonia...Missouri.
* At 7:45 PM Saturday the stage was 35.4 feet...or 0.6 feet below
Flood Stage.
* Forecast...crested below Flood Stage at 35.5 feet. Fall to 28.6
feet Monday morning.
&&
LAT...LON 4059 9275 4082 9291 4084 9286 4059 9265
4059 9275
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 11, 6:30 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 11, 6:30 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 630 AM CDT SAT JUL 11 2015 ...UPDATED FOR 11/12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... ISSUED AT 337 AM CDT SAT JUL 11 2015 FORECAST CHALLENGES FOR THE SHORT TERM PERIOD OF THE FORECAST WILL BE POPS AND THEIR PLACEMENT. SHRA/TSRA IS BLOSSOMING ACROSS THE SWRN CWA ATTM...IN AN AREA OF ISENTROPIC LIFT OWING TO WAA ALONG WITH RELATIVELY WEAK LLJ. THIS CONVECTION STRETCHES WEST-NORTHWESTWARD TO EASTERN NEBRASKA WHERE IT MEETS AN EASTWARD-MOVING ELEVATED MCS...BEING FORCED BY AN EASTWARD- ADVANCING SHORTWAVE AS WELL AS FED BY NORTH EXTENT OF LLJ. EXPECT THE CONVECTION TO CONTINUE DEVELOPING AND EXPANDING TOWARD SUNRISE AS MOISTURE TRANSPORT AND FORCING PERSIST. ANY RAINFALL WILL BE LOCALLY HEAVY GIVEN THE RELATIVELY HIGH PWATS OF AROUND 2 INCHES ALONG WITH WARM CLOUD DEPTHS OF 4 KM OR MORE. CONVECTION WILL SLIDE EASTWARD DURING THE DAY IN CONJUNCTION WITH BEST FORCING AND PERSISTING RELATIVELY WEAK LLJ. 700 MB CAP BUILDS IN FROM THE WEST DURING THE DAY HELPING TO LIMIT THE WESTWARD EXTENT OF ORGANIZED PCPN. EVEN SO...AIRMASS WILL BE QUITE UNSTABLE UNDERNEATH THE STRENGTHENING CAP...WITH MUCAPES AS HIGH AS 2500 TO 3000 J/KG BY LATE AFTERNOON. THUS THERE MAY BE SOME POCKETS OF SHRA/TSRA IN LOCAL WEAKNESSES OF THE CAP...AND HAVE CARRIED SLIGHT CHANCE POPS ACROSS ALL BUT THE FAR WESTERN CWA FOR THAT REASON. WOULD NOT EXPECT LARGE COVERAGE OF ANY CONVECTION THAT DEVELOPS GIVEN THE STRENGTHENING CAP AS WELL AS LACK OF COHERENT FORCING ASIDE FROM THE SURFACE INSTABILITY. HIGH-RES MODELS SEEM TO SUPPORT THIS IDEA. ANY STORMS THAT DO MANAGE TO DEVELOP THIS AFTERNOON WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AS WELL AS LOCALLY STRONG WINDS AND POSSIBLE HAIL. && .LONG TERM /TONIGHT THROUGH FRIDAY/... ISSUED AT 337 AM CDT SAT JUL 11 2015 PRETTY TYPICAL SUMMER PATTERN THROUGH THE PERIOD WITH IA BETWEEN WESTERLIES AND SRN PLAINS RIDGE. THIS LEAVES MAINLY SUBTLE CONVECTIVE TRENDS ONE OF THE PRIMARY CONCERNS...WITH THE OTHER BEING BUILDING HEAT INTO MONDAY. CONFIDENCE IS CERTAINLY NOT HIGH INITIALLY WITH CAP COMING INTO PLAY AND ANY CONVECTIVE FOCUS SOMEWHAT NEBULOUS. NAM AND GFS BOTH BUILD STRONG INSTABILITY INTO IA WITH 4000 PLUS J/KG MLCAPES. ASSOCIATED MLCINHS ARE ONLY SUFFICIENTLY REDUCED IN SMALL POCKETS HOWEVER...SO WITH WEAK LOW LEVEL CONVERGENCE DO NOT EXPECTED ANYTHING WIDESPREAD TO BE ONGOING IN THE EVENING AT ONSET. HOWEVER MODELS ARE ALL FAIRLY SIMILAR BRINING CURRENT FAR WRN CO SHORT WAVE...WHICH CONTINUES TO GENERATE CONVECTION AT THIS HOUR...INTO THE MO VALLEY DURING THE EVENING. AREAL COVERAGE MAY NOT BE WIDESPREAD...BUT WOULD EXPECT AT LEAST A FEW SMALL CONVECTIVE CLUSTERS TO BE GENERATED...AND THEN FADE WEST TO EAST INTO THE NIGHT. DEGREE OF INSTABILITY MAY SUPPORT A FEW PULSE STORMS...BUT LACK OF DEEP SHEAR SHOULD LIMIT POTENTIAL. HEAT CONCERN WILL THEN INCREASE SUN INTO MON. LOOKING AT FORECAST SOUNDINGS...THE GFS SEEMS OVERLY MIXED AND DRY BASED ON RECENT ECMWF RUNS. NAM THERMAL PROFILE MAY BE MORE REALISTIC...BUT LIKELY A TAD OVERDONE ON BOUNDARY LAYER MOISTURE/DEWPOINTS. SUBJECTIVE MODIFICATION AND BLEND OF THOSE SOUNDINGS SUPPORTS HIGHS NEAR NAM/GFS MOS CONSENSUS SUN...AND AT OR JUST BELOW THE WARMER GFS MOS VALUES MON. RAW GFS BUFR SOUNDINGS SUGGEST 100 IN SPOTS MON...BUT THAT SEEMS OVERDONE. HEAT INDICES LOOK TO EXCEED 100F IN MANY SPOTS SUN...BUT NOT QUITE TO ADVISORY CRITERIA /105F/. THE HEAT MON WILL BE MORE PROBLEMATIC WITH HEAT INDICES TO 105F OR MORE SOUTH AND EAST. HEADLINE MAY EVENTUALLY BE NEEDED DEPENDING ON CONVECTIVE TRENDS. SUN NIGHT MAY BE ONE OF THE TWO MORE LIKELY PERIODS FOR MCS DEVELOPMENT WITH SHORT WAVE CROSSING THE NRN PLAINS INTO THE UPPER MS VALLEY INTO THE NIGHT. THETA-E ADVECTION SEEMS TO BE MAXIMIZED INTO NERN IA...ESPECIALLY IN THE GFS...SO HAVE HIGHER END CHANCES POPS IN THIS AREA. LOW CONFIDENCE IN PEAK HEATING CONTINUES INTO MON. INSTABILITY WILL AGAIN BE EXTREME WITH ONLY PATCHY CINH REDUCTIONS. LARGE SCALE LIFT IS LACKING WITH SUBTLE SUBSIDENCE ON THE BACK SIDE OF AFOREMENTIONED SHORT WAVE. HOWEVER THE PASSAGE OF A SURFACE TROUGH DURING THE AFTERNOON AND EVENING MAY BE SUFFICIENT TO AID INITIATION. FLOW IS WEAK AND CONFIDENCE NOT HIGH...SO NOTHING MORE THAN LOW END POPS NORTH AND EAST ON THE EDGE OF THE THERMAL RIDGE. IF ANYTHING DOES FORM SEVERE POTENTIAL WOULD BE HIGHER HOWEVER WITH INCREASING MID LEVEL WINDS AND RESULTANT DEEP SHEAR ACCOMPANYING SHORT WAVE. THE HEAVY RAIN POTENTIAL IS SEASONALLY BUT NOT ANOMALOUSLY HIGH...AND WIDESPREAD MCS DEVELOPMENT IS NOT ANTICIPATED SO NO FLASH FLOOD HEADLINES FOR NOW. IA HAS HAD A CHANCE TO DRY OUT RECENTLY AND WE ARE AT OUR CLIMATOLOGICAL INSOLATION AND CROP DRAWING PEAK WINDOW. SHOULD SEE A FEW DRY PERIODS INTO TUE WITH TEMPS AND HUMIDITIES BACK TO LESS EXTREME VALUES. NEXT APPRECIABLE PRECIP WINDOW WILL BE SOMEWHERE AROUND WED OR THU WITH 00Z ECMWF AND GFS BOTH SHOWING DECENT SHORT WAVE AND LARGE SCALE FORCING WITH H85/H7 BAROCLINIC ZONE PUSHING SW-NE THROUGH THE AREA. MODEL CONSENSUS DIMINISHES INTO FRI BUT FLOW REMAINS ACTIVE ENOUGH THAT LOW END POPS ARE STILL WARRANTED THROUGH THE END OF THE EXTENDED. && .AVIATION...11/12Z ISSUED AT 630 AM CDT SAT JUL 11 2015 AREA OF SHRA/TSRA WILL CONTINUE MOVING EAST-NORTHEAST ACROSS THE STATE...BRINGING MVFR TO BRIEF IFR/LIFR FLIGHT RULES. THE SHRA/TSRA WILL END FROM WEST TO EAST BY MIDDAY TODAY...WITH RESIDUAL SLIGHT CHANCES OF SHRA/TSRA THIS AFTERNOON AS WELL AS LATER THIS EVENING. CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE PREVAILING THUNDER LATER THIS EVENING...ONLY INCLUDED VCTS AT THE TERMINALS. BETTER CHANCES OF TSRA WILL INCREASE TOWARD THE EAST. OTHERWISE MVFR FLIGHT RULES EXPECTED DUE TO CIGS THRU THIS EVE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ZOGG LONG TERM...SMALL AVIATION...ZOGG
Hazardous weather outlook, Jul 11, 4:52 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 452 AM CDT SAT JUL 11 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-121100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 452 AM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...ESPECIALLY DURING THE MORNING HOURS. A FEW MAY BE STRONG TO SEVERE LATER IN THE DAY WITH LARGE HAIL...DAMAGING WIND...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT AND HUMID WEATHER WILL RETURN SUNDAY AND MONDAY. HEAT INDICES WILL REACH 100 OR JUST ABOVE BY SUNDAY AFTERNOON...AND UP TO 105 TO 110 SOUTH AND EAST BY MONDAY. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST OFF AND ON THROUGH THE NEXT WORK WEEK...ESPECIALLY SUNDAY NIGHT NORTHEAST AND AREA WIDE LATE WEDNESDAY INTO THURSDAY. A FEW STORMS MAY BE SEVERE WITH LOCALLY HEAVY RAINS...WITH THE GREATEST SEVERE WEATHER POTENTIAL SUNDAY NIGHT OVER NORTHEAST AND EAST CENTRAL IOWA. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WOULD ALL BE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT NORTH AND EAST. OTHERWISE SPOTTER ACTIVATION CHANCES ARE FAIRLY LOW. SMALL
In the hours before
Local storm report, Jul 11, 9:07 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 AM CDT SAT JUL 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 WSW OSCEOLA 41.01N 93.83W
07/11/2015 M2.71 INCH CLARKE IA COCORAHS
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 11, 9:14 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
914 AM CDT SAT JUL 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HEAVY RAIN LORIMOR 41.13N 94.06W
07/11/2015 M4.00 INCH UNION IA CO-OP OBSERVER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 11, 9:21 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
921 AM CDT SAT JUL 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN 1 NNW RATHBUN 40.82N 92.90W
07/11/2015 M3.80 INCH APPANOOSE IA MESONET
MEASURED AT RATHBUN DAM.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 11, 9:22 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
922 AM CDT SAT JUL 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN 3 SE THAYER 41.00N 94.00W
07/11/2015 M3.20 INCH CLARKE IA TRAINED SPOTTER
STORM TOTAL
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 11, 9:23 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
923 AM CDT SAT JUL 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN MOULTON 40.69N 92.68W
07/11/2015 M2.00 INCH APPANOOSE IA MESONET
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 11, 10:10 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1010 AM CDT SAT JUL 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM HEAVY RAIN 1 S DERBY 40.92N 93.46W
07/11/2015 M5.50 INCH LUCAS IA PUBLIC
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:17 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Union, Wayne | 6 hr |
| Jul 11, 8:18 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wayne | 6 hr |
| Jul 11, 1:22 PM CDT | Areal Flood Warning | DMX | Union | 9 hr |
| Jul 11, 3:19 PM CDT | Heat Advisory | DMX | Adair, Adams, Appanoose, Audubon, Boone, Calhoun and 30 more | 28 hr |
| Jul 11, 3:19 PM CDT | Heat Advisory | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more | 52 hr |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.